Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 8, NWS Corpus Christi, TX

September 22, 2020Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 22, 2020, 2:05 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2020, 2:05 AM CDT (07:05 UTC)
Expired
Sep 22, 2020, 5:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WGUS54 KCRP 220705
FFWCRP
TXC057-469-221000-
/O.NEW.KCRP.FF.W.0008.200922T0705Z-200922T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
205 AM CDT Tue Sep 22 2020

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  East Central Victoria County in south central Texas...
  Northwestern Calhoun County in south Texas...

* Until 500 AM CDT.

* At 205 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Wood Hi, Placedo, Dacosta and Inez.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2866 9682 2870 9688 2883 9690 2890 9685
      2894 9680 2892 9679 2889 9673 2887 9673
      2885 9670 2884 9671 2882 9672 2881 9671
      2877 9670 2876 9667 2874 9667 2871 9664
      2870 9666 2867 9664 2865 9668 2864 9675

FLASH FLOOD...RADAR INDICATED

$$

TE
1 follow-up statement
355 
WGUS74 KCRP 220846
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
346 AM CDT Tue Sep 22 2020

TXC057-469-221000-
/O.CON.KCRP.FF.W.0008.000000T0000Z-200922T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-Victoria TX-
346 AM CDT Tue Sep 22 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS 
MORNING FOR EAST CENTRAL VICTORIA AND NORTHWESTERN CALHOUN 
COUNTIES...

At 346 AM CDT, Doppler radar indicated thunderstorms that had 
produced heavy rain across the warned area, have diminished. 
However, flooded areas will be slower to subside.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Wood Hi, Placedo, Dacosta and Inez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2866 9682 2870 9688 2883 9690 2890 9685
      2894 9680 2892 9679 2889 9673 2887 9673
      2885 9670 2884 9671 2882 9672 2881 9671
      2877 9670 2876 9667 2874 9667 2871 9664
      2870 9666 2867 9664 2865 9668 2864 9675

FLASH FLOOD...RADAR INDICATED

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:59 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 22, 12:59 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1259 AM CDT Tue Sep 22 2020

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

VCT: IFR CIGs are expected to persist through the morning along with
MVFR to IFR VSBYs as moderate rain showers just to the north of the
near stationary center of Tropical Storm Beta swing over the
Victoria Crossroads. CIGs should raise a bit fluctuating between
MVFR and IFR in the afternoon with rain chances decreasing as Beta
moves off to the northeast along the Texas Coast, therefore switched
to VCSH. CIGs will remain on the border of MVFR/IFR into the
evening. Winds could gust slightly above 35 knots, with gusts
decreasing gradually through the period.

ALI/CRP: CRP will be near the edge of the swinging light rain
showers through the morning before rain chances diminish. ALI should
remain dry but a draping light shower is not out of the question
through the morning but kept it out of the forecast. MVFR ceilings
will dominate through the period with brief IFR CIGs possible for
CRP due to any passing rainbands. Keeping max gusts around 22 knots
as the expected strongest winds are currently passing. Winds
decreasing in the evening.

COT/LRD: Dry, with off and on VFR to MVFR ceilings through the
morning. Northerly winds approaching 12 knots during the day,
decreasing in the evening. Mostly VFR conditions in the evening.

&&

.PREV DISCUSSION... /Issued 501 PM CDT Mon Sep 21 2020/

SHORT TERM (Tonight through Tuesday Night)...

Correction to include storm surge/coastal flooding.

Tropical Storm Beta has weakened slightly as it continues to
struggle with dry air around the system. Beta will move to the
northwest and move into Calhoun County this evening. There will
be deep moisture near the core of Beta. Models depict strong
surface to 85h convergence along the Mid-Coast. Hi-res models
are in agreement convection will develop this evening and
persist through the night as Beta drifts inland. Showers and
scattered storms could produce rain rates of 2 inches per hour.
12Z HREF shows mean QPF values from 3-6 inches with higher
amounts possible centered around Port Lavaca tonight. Convective
activity will likely decrease in coverage on Tuesday but with
slow movement of Beta to the northeast, will keep the Flash Flood
Watch going through Tuesday.

With weakening wind field around Tropical Storm Beta, have
canceled the Tropical Storm Watch for the Coastal Bend. Rain
chances will decrease to slight chance over the coastal plains
during the overnight Tuesday night as Beta moves northeast along
the upper Texas coast.

Tidal anomalies have come down at Bob Hall Pier and Port Aransas
to 2 and 2.5 feet above expected respectively, while Port O'Connor
remains around 3 feet above expected. Storm Surge Warning remains
in effect for 2 to 4 feet of inundation north of Port Aransas.
Tide levels will likely range from 3 to 3.5 feet along the coast
from Port Aransas south tonight. Will continue Coastal Flood
Warning south of Port Aransas through tonight. Expect levels
will remain in the advisory range for through Tuesday night.

LONG TERM (Wednesday through Monday)...

Mid-level troughing remains over the region early in the long term
period. While the main energy moves off to the northeast, will
continue a weakness stretched over the region through the weekend.
Despite that, deep moisture levels look to decrease significantly
leaving South Texas in a much drier pattern with clearing skies. A
few showers or storms may linger northeast Wednesday, but beyond
that rain chances will be minimal through the end of the week and
the weekend. A short wave Sunday night into Monday could bring a few
showers though.  Mid-level ridging builds over the region by the
middle of next week. Expect cooler than normal temperatures to
remain for Wednesday before a gradual warming trend then develops
through the weekend.  Models have backed off on what looked like the
potential for a cold front into Monday...now pushing the next front
potential closer to mid-week.

MARINE...

Tropical Storm Beta will continue to move northwest toward the
Middle Texas coast with Beta making landfall around Matagorda Bay
later this evening. Tropical Storm conditions are expected mainly
north of Port Aransas with gusts to gale force possible south of
Port Aransas. A Tropical Storm Warning remains in effect for
waters north of Port Aransas. The Tropical Storm Watch has been
canceled for the waters south of Port Aransas and replaced with a
Small Craft Advisory tonight through Tuesday morning. Beta is
then expected to turn north and northeast Tuesday. Tropical Storm
Beta is expected to generate heavy rainfall and high seas tonight
with improving conditions by Tuesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  87  70  89  69  /  10  10   0   0   0
Victoria          69  84  68  85  66  /  30  20  10  10   0
Laredo            70  90  69  92  68  /   0   0   0   0   0
Alice             70  88  67  90  67  /  10  10   0   0   0
Rockport          72  84  71  87  72  /  20  20  10  10   0
Cotulla           68  89  67  91  66  /  10   0   0   0   0
Kingsville        70  88  68  90  68  /  10  10   0   0   0
Navy Corpus       73  86  73  87  74  /  20  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 AM CDT this morning For the
     following zones: Coastal Kleberg...Coastal Nueces...Coastal
     San Patricio...Kleberg Islands...Nueces Islands.

     Tropical Storm Warning For the following zones: Aransas
     Islands...Calhoun Islands...Coastal Aransas...Coastal
     Calhoun...Coastal Refugio...Goliad...Inland Calhoun...
     Inland Refugio...Victoria.

     Storm Surge Warning For the following zones: Aransas Islands...
     Calhoun Islands...Coastal Aransas...Coastal Calhoun.

     Flash Flood Watch through this evening For the following zones:
     Aransas Islands...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Refugio...Goliad...Inland
     Calhoun...Inland Refugio...Victoria.

     High Rip Current Risk until 7 AM CDT this morning For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Tropical Storm Warning For the following zones: Bays and
     Waterways from Port Aransas to Port O'Connor...Coastal
     waters from Port Aransas to Matagorda Ship Channel out 20
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory until 1 PM CDT this afternoon For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM.

&&

EMF/94...AVIATION
Hazardous weather outlook, Sep 21, 4:36 PM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
436 PM CDT Mon Sep 21 2020

TXZ229>234-239>247-342>347-442-443-447-222145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 PM CDT Mon Sep 21 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Tropical Storm Warning is in effect for Aransas Islands,
Calhoun Islands, Coastal Aransas, Coastal Calhoun, Coastal
Refugio, Inland Calhoun, and Inland Refugio.

A Storm Surge Warning is in effect for the coastal regions,
including the bays, from Port Aransas to the Matagorda Ship
Channel.

A Coastal Flood Warning is in effect for the islands south of
Port Aransas to Baffin Bay and the bays and intracoastal waters
south of Port Aransas to Baffin Bay.

High Risk of Rip Currents for the gulf-facing beaches of the
Middle Texas Coast.

Flash Flood Watch in effect for the Victoria Crossroads tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Tropical Storm Warning is in effect Tuesday for Aransas
Islands, Calhoun Islands, Coastal Aransas, Coastal Calhoun,
Coastal Refugio, Inland Calhoun, and Inland Refugio.

A Storm Surge Warning is in effect Tuesday for the coastal
regions, including the bays from Port Aransas to the Matagorda
Ship Channel.

Moderate Risk of Rip Currents Tuesday for the gulf-facing beaches
of the Middle Texas Coast.

Flash Flood Watch in effect for the Victoria Crossroads through
Tuesday.

Minor coastal flooding will likely affect the beaches of the
Middle Texas coast through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-222145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 PM CDT Mon Sep 21 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

A Tropical Storm Warning is in effect for the Coastal Waters north
of Port Aransas.

A Small Craft Advisory is in effect for the Coastal Waters south
of Port Aransas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Tropical Storm Warning is in effect through Tuesday for the
Coastal Waters north of Port Aransas.

A Small Craft Advisory is in effect through Tuesday afternoon for
the Coastal Waters south of Port Aransas.

TMT

In the hours before

Local storm report, Sep 21, 11:10 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1110 PM CDT MON SEP 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TROPICAL STORM   4 NE KAMAY              28.65N 96.68W
09/21/2020                   CALHOUN            TX   AWOS

            AWOS STATION KPKV IN PORT LAVACA MEASURED A
            TROPICAL STORM FORCE WIND GUST OF 44 MPH (38
            KTS).

1018 PM     TROPICAL STORM   2 NW SEADRIFT           28.41N 96.71W
09/21/2020                   CALHOUN            TX   MESONET

            TCOON SITE SDRT2 IN SEADRIFT, TX MEASURED A
            TROPICAL STORM FORCE WIND GUST OF 39 MPH (34
            KTS).

0824 PM     TROPICAL STORM   4 ENE SEADRIFT          28.41N 96.63W
09/21/2020                   CALHOUN            TX   MESONET

            TCOON SITE AR910 IN PORT O CONNOR MEASURED A
            TROPICAL STORM FORCE WIND GUST OF 55 MPH (48
            KTS).

&&
Local storm report, Sep 22, 1:28 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 AM CDT TUE SEP 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TROPICAL STORM   4 NE KAMAY              28.65N 96.68W
09/21/2020                   CALHOUN            TX   AWOS

            AWOS STATION KPKV IN PORT LAVACA MEASURED A
            TROPICAL STORM FORCE WIND GUST OF 48 MPH (42
            KNOTS).

&&

EMF
Local storm report, Sep 22, 1:59 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
159 AM CDT TUE SEP 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TROPICAL STORM   4 S TELFERNER           28.78N 96.83W
09/22/2020                   VICTORIA           TX   MESONET

            MESONET STATION AT358 IN VICTORIA MEASURED A
            TROPICAL STORM FORCE WIND GUST OF 47 MPH (41
            KNOTS).

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:36 AM CDTAreal Flood AdvisoryCRPVictoria3 hr
Sep 22, 1:49 AM CDTAreal Flood WarningCRPCalhoun, Victoria16 min
Sep 22, 10:07 AM CDTSmall Craft AdvisoryCRP6 hr
Sep 22, 10:09 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio45 hr

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.